Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2012, 3:48 PM EDT for Grady County, Thomas County, Georgia; Jefferson County, Leon County, Florida. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 3:48 PM EDT (19:48 UTC)
- Expired
- Apr 3, 2012, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:59 PM EDT | HAIL 1 | 1 Wnw Concord, FL | DIME TO QUARTER SIZED HAIL COVERING YARD NEAR MOCCASIN GAP AND MICCOSUKEE ROAD. REPORT RELAYED BY WCTV. |
| Apr 3, 4:03 PM EDT | HAIL 1 | Ese Miccosukee, FL | QUARTER SIZED HAIL REPORTED AT 14000 MOCCASIN GAP ROAD IN MICCOSUKEE. |
| Apr 3, 4:19 PM EDT | TSTM WND DMG | 3 Wsw Concord, FL | TREE DOWN NEAR MICCOSUKEE ROAD AND BAUM ROAD |
| Apr 3, 4:20 PM EDT | HAIL 1 | 6 Sw Eason, GA | INTERSECTION OF HIGHWAY 19 AND NEW HOPE ROAD. |
| Apr 3, 4:22 PM EDT | TSTM WND DMG | 1 Wsw Concord, FL | TREE DOWN ON CHEMONIE PLANTATION NEAR MICCOSUKEE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS52 KTAE 031948
SVRTAE
FLC065-073-GAC131-275-032015-
/O.NEW.KTAE.SV.W.0088.120403T1948Z-120403T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON COUNTY IN FLORIDA...
NORTHEASTERN LEON COUNTY IN FLORIDA...
SOUTHWESTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN GRADY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 415 PM EDT
* AT 345 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOCCASIN
GAP...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONCRIEF...LAKE MICCOSUKEE...FESTUS...FINCHER...JARROTT...ALMA...
METCALF AND EVERETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3082 8408 3071 8379 3057 8394 3049 8406
3058 8422
TIME...MOT...LOC 1948Z 227DEG 23KT 3061 8407
$$
15-HARRIGAN1 follow-up statement
518
WWUS52 KTAE 032008 RRA
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EDT TUE APR 3 2012
FLC065-073-GAC131-275-032015-
/O.CON.KTAE.SV.W.0088.000000T0000Z-120403T2015Z/
THOMAS GA-GRADY GA-LEON FL-JEFFERSON FL-
408 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL JEFFERSON...NORTHEASTERN LEON...SOUTHEASTERN GRADY
AND SOUTHWESTERN THOMAS COUNTIES...
AT 408 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR METCALF...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERETT
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3056 8397 3069 8416 3082 8408 3071 8379
3057 8394
TIME...MOT...LOC 2009Z 227DEG 23KT 3070 8396
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:34 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 3, 3:34 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT Tue Apr 3 2012 ...A FEW SEVERE STORMS ARE POSSIBLE ON THURSDAY... .NEAR TERM... (Tonight) Satellite imagery shows there is still a system of clouds associated with the upper level impulse in the eastern Panhandle/western Big Bend. Local radar imagery shows however that the thunderstorms associated with this system are small but fairly strong. The main threat with these storms is small hail and damaging winds. The system is still moving to the northeast. Chances of rain will decrease later this evening. Lows tonight will be in the lower 60s. .SHORT TERM... (Wednesday through Thursday night) The main item of interest in the short term is the system expected to affect the area on Thursday. An upper level low is expected to move from Oklahoma on Wednesday through the southeast states on Thursday into Thursday night. The 12z GFS shows a 1005-1007 mb surface low and associated cold front moving through Alabama on Thursday afternoon. Ahead of this low, the airmass is expected to be warm and unstable with dewpoints in the mid 60s and a wide area of SBCAPE values between 1500-2000 j/kg. Mid level lapse rates are also forecast to be fairly steep around 6.5-7.0 C/km. Deep layer shear values from the GFS and NAM are forecast to be between 30 and 40 knots with 0-1 km shear around 20 knots. These factors point to the possibility of a few strong to severe storms on Thursday and Thursday evening. Future model runs will better refine the timing and magnitude of this threat, but there does appear to be at least some threat. .LONG TERM... (Friday through Monday) Models coming into better agreement as GFS now farther swd bringing it more in line with ECMWF so forecast confidence is higher than 24hrs ago. NAM similar to GFS but slower. Will still favor the slightly farther south and more aggressive solution of ECMWF/ Canadian for both upper/lower features as they have maintained consistent track in recent days. Thus, large scale longwave pattern remains fairly amplified to commence extended period, especially with persistent omega block type setup. This is highlighted by a trough over Wrn third of CONUS, ridging ewd from Canadian Plains swd thru LA, then a trough ewd into wrn Atlc with axis from low over Canadian Maritimes SWWD to low over Nrn AL/GA then into W/Cntrl gulf of Mex. At surface, ridging over Wrn Atlc WWD across Cntrl N/Gulf. Low across N AL/GA border with warm front ESE across Srn GA and trailing cold front bisecting CWA. Thus expect SWLY flow enhancing deeper layer moisture yielding chance of rain Thurs night, and into Fri especially SE third of CWA. Aided by shortwave dropping SEWD from TN Valley, 35-45 kts of deep layer shear is expected to support updrafts so some storms could be strong to isold severe with gusty winds and hail. locally heavy rain is also possible. During the rest of the period, blocking high over Nrn Atlc should weaken sufficiently allowing Nrn GA low to move EWD opening up into wave and exiting coast by Fri early eve. All this will help dislodge persistent ern trough and allow upstream ridge to overspread Gulf region. Ridge axis will move slowly EWD thru period to dominate region into Monday. At surface, low moves rapidly into Atlc with trailing front ejecting SEWD of local area Fri aftn/eve. In its wake, strong high pressure over Great Lakes builds rapidly ewd then down the Ern seaboard with a drier and cooler airmass and local gradients tightening producing breezy NE winds thru weekend. This will also likely create marine advisory conditions thru Saturday when surface ridge elongates and weakens. a weak surface front moves across area on Monday but with mid/upper ridge dominating, it brings mainly increase in clouds but only a small chance of rain. Will go with mid-high sct pops Thurs night, wdly sct-low sct on Fri then nil pops until wdly sct again on Mon. With local area in warm sector with ample clouds thru Fri then switching to cooler relatively cloud free into Monday, min temps will commence around 10 degrees above normal dropping a few degrees each day to near seasonable numbers by Sunday night. Max temps will commence around 5 degrees above climo then drop to at or slightly above climo thru Monday. Avg inland min/max temps are 50/77 degrees. && .AVIATION... VFR conditions this afternoon and evening. CIGs and VISBYs will start declining around 8-9 UTC as BR starts to set in again overnight. Conditions should start improving around 14 UTC although there will be some low level clouds resistant to lift again. && .MARINE... Winds and seas are expected to remain relatively low through Wednesday, except for a slight increase in the afternoon hours near the coast in association with the seabreeze. Onshore winds and seas will increase on Thursday as a front approaches from the west. Winds will turn offshore as the front passes on Friday and are expected to remain offshore through the weekend. && .FIRE WEATHER... Scattered showers and thunderstorms associated with an upper level disturbance will be possible this evening and into Wednesday. Southerly flow behind this system will keep the airmass moist enough to prevent fire weather conditions from occurring this week. A stronger system will approach the area on Thursday leading to more widespread shower and thunderstorm potential. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 61 86 67 83 63 / 20 20 10 60 50 Panama City 65 81 69 78 66 / 30 20 20 60 50 Dothan 62 87 67 83 59 / 30 30 30 60 50 Albany 61 87 66 82 60 / 30 30 20 60 50 Valdosta 61 85 65 83 62 / 20 30 20 60 50 Cross City 62 83 66 82 64 / 20 20 10 60 50 Apalachicola 65 81 68 77 67 / 20 10 10 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Near Term...Moore/Godsey Short Term...DVD Long Term...Block Aviation...Moore/Godsey Fire Wx...Godsey
Hazardous weather outlook, Apr 3, 4:05 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EDT TUE APR 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 AM EDT TUE APR 3 2012 /305 AM CDT TUE APR 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG IS POSSIBLE THIS MORNING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE STORMS...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS...WITH MARGINALLY DAMAGING WIND GUSTS OR HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE STORMS...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS. A MORE ORGANIZED SEVERE STORM THREAT IS POSSIBLE THURSDAY AS THE WINDS ALOFT INCREASE AHEAD OF A SLOWLY APPROACHING COLD FRONT. HOWEVER...IT IS NOT YET CLEAR WHETHER THIS COLD FRONT WILL BE STRONG ENOUGH TO ORGANIZE THE STORMS INTO A WELL DEFINED THREAT AREA. PLEASE MONITOR FUTURE FORECASTS FOR MORE INFORMATION ABOUT THE POTENTIAL FOR SEVERE STORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Apr 3, 3:08 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST TALLAHASSEE REGIONAL A/ 30.40N 84.35W
04/03/2012 M62 MPH LEON FL ASOS
KTLH MEASURED A 256/54 KNOT GUST AT 259 PM AND 274/52
KNOT GUST AT 300 PM.
&&
DVDLocal storm report, Apr 3, 3:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 1 ESE TALLAHASSEE COML 30.54N 84.36W
04/03/2012 LEON FL 911 CALL CENTER
TREE DOWN BLOCKING OLD BAINBRIDGE NEAR THE INTERSECTION
OF BRYANT STREET AND OLD BAINBRIDGE. ALSO PEA SIZED HAIL
IN THE AREA.
&&
DVDLocal storm report, Apr 3, 3:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 1 SE TALLAHASSEE COML A 30.53N 84.36W
04/03/2012 LEON FL LAW ENFORCEMENT
TREE DOWN BLOCKING OLD BAINBRIDGE ROAD NEAR THE
INTERSECTION OF JACKSON COVE ROAD AND OLD BAINBRIDGE.
&&
DVDLocal storm report, Apr 3, 3:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 2 NNE TALLAHASSEE 30.47N 84.27W
04/03/2012 LEON FL EMERGENCY MNGR
TREE DOWN NEAR BETTON AND MARION AVE NEAR LAKE WINTHROP
PARK
&&
DVDLocal storm report, Apr 3, 3:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 2 SSE TALLAHASSEE 30.41N 84.27W
04/03/2012 LEON FL EMERGENCY MNGR
TREE DOWN ON KENDALL DRIVE
&&
DVDLocal storm report, Apr 3, 3:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 2 E ORCHARD POND 30.59N 84.29W
04/03/2012 LEON FL EMERGENCY MNGR
TREE ON A CAR NEAR INTERSECTION OF NORTH MERIDIAN AND
ORCHARD POND ROAD.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:38 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 37 min |
| Apr 3, 4:06 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 24 min |
| Apr 3, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 29 min |
| Apr 3, 4:17 PM EDT | Special Weather Statement | TAE | Clay | 43 min |
| Apr 3, 4:26 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 34 min |
| Apr 3, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 32 min |
| Apr 3, 4:54 PM EDT | Special Weather Statement | TAE | Quitman | 51 min |
| Apr 3, 4:57 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 33 min |
| Apr 3, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 23 min |
| Apr 3, 5:21 PM EDT | Special Weather Statement | TAE | Early | 39 min |
| Apr 3, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Early | 17 min |
| Apr 3, 7:19 AM EDT | Special Marine Warning | TAE | 86 min | |
| Apr 3, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 28 min |
| Apr 3, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 25 min |
| Apr 3, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 34 min |
| Apr 3, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 32 min |
| Apr 3, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 34 min |
| Apr 3, 4:22 PM EDT | Special Weather Statement | TAE | Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.